Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 80, NWS Corpus Christi, TX

September 29, 2006Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2006, 5:43 PM CDT for Refugio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2006, 5:43 PM CDT (22:43 UTC)
Expired
Sep 29, 2006, 6:45 PM CDT
In force
62 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3367 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 292247
FFWCRP
TXC391-292345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 PM CDT FRI SEP 29 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 645 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL 10 MILES NORTH OF REFUGIO.   
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES HAVE FALLEN. AN ADDITIONAL 1 
TO 4 INCHES OF RAIN IS POSSIBLE.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE....

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2850 9721 2833 9709 2837 9728 2840 9734

$$

BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 2:05 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 29, 2:05 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
205 PM CDT FRI SEP 29 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...UPPER LEVEL RIDGE
WILL BUILD ACROSS THE AREA THROUGH SATURDAY...RESULTING IN DRIER
MID/UPPER LEVELS. LOW LEVEL FLOW WILL STRENGTHEN OUT OF THE SOUTH
USHERING IN HIGHER DEWPOINTS/LOW LEVEL MOISTURE. AM EXPECTING A
MIX OF PATCHY FOG AND STRATUS ACROSS THE INTERIOR PORTIONS OF THE
COASTAL BEND TONIGHT AND AGAIN SATURDAY NIGHT DUE TO LIGHT SFC
WINDS...DRIER UPPER LEVELS AND INCREASING DEWPOINTS. PRECIP
CHANCES WILL BE LOW THROUGH THE SHORT TERM WITH A STRAY SHOWER
POSSIBLE ALONG THE SEA BREEZE. WINDS WILL INCREASE TO ABOUT 15 TO
20 MPH DURING THE AFTERNOON ACROSS THE COASTAL COUNTIES.

&&

.MARINE...A STRENGTHENING LOW LEVEL JET WILL MIX TO THE SFC DURING
THE OVERNIGHT HOURS RESULTING IN SCEC CONDITIONS EACH NIGHT.

&&

.AVIATION...PATCHY FOG AND STRATUS IS EXPECTED TO DEVELOP OVRNITE
ACROSS INLAND AREAS OF THE COASTAL BEND. FROM ALI TO VCT...CIGS
ARE EXPECTED TO BE AROUND 1KFT...SLIGHTLY BELOW AT TIMES AND VSBYS
DROPPING TO 1/2SM FG AT TIMES BETWEEN 10Z AND 13Z.

&&

.LONG-TERM (SUNDAY THROUGH FRIDAY)...A DEEP LAYER RDG AXIS WL
PREVAIL THROUGH THE FCST PD ACROSS THE CWA.  THE AIRMASS IS EXPECTED
TO REMAIN MOSTLY DRY AND CAPPED THROUGH THE PD.  THE GFS WAS HINTING
AT SLIGHTLY BETTER MOISTURE ON THU BUT WL KEEP THINGS DRY FOR NOW.
WL GO WITH PERSISTENCE FOR THE MOST PART WITH TEMPS.  WL BUMP UP
SEAS BY MIDWEEK AS THE OVERALL GRADIENT ACROSS THE GULF OF MEXICO
STRENGTHENS.  A LONG ELY FETCH WL TRASNPORT LARGE SWELLS INTO OUR
COASTAL WATERS FROM MIDWEEK ONWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  89  73  91  73  /  10  10  10  10  10
VICTORIA          70  89  71  91  70  /  10  10  10  10  10
LAREDO            74  94  74  97  75  /  10  10  10   0  10
ALICE             71  91  71  93  70  /  10  10  10   0  10
ROCKPORT          75  86  76  89  76  /  10  10  10  10  10
COTULLA           70  92  71  95  71  /  10  10  10   0  10
KINGSVILLE        74  90  72  92  71  /  10  10  10  10  10
NAVY CORPUS       75  86  75  89  76  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT-TERM
MB/80...LONG-TERM
Hazardous weather outlook, Sep 29, 6:01 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 AM CDT FRI SEP 29 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
601 AM CDT FRI SEP 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER
THE SOUTHERN SECTIONS OF THE RIO GRANDE PLAINS AND COASTAL BEND.
PATCHY FOG IS EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

87/95

In the hours before

Special weather statement, Sep 29, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 PM CDT FRI SEP 29 2006

TXZ243-244-292130-
NUECES-SAN PATRICIO-
354 PM CDT FRI SEP 29 2006

...A FUNNEL CLOUD WAS SPOTTED OVER NUECES COUNTY...

AT 354 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD
OVER NUECES COUNTY.

AT 354 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD ALONG COUNTY ROAD
61 AND FM 665 IN NUECES COUNTY. THIS STORM WAS MOVING NORTH AT 5 MPH
AND WILL AFFECT NORTHERN NUECES COUNTY AND SOUTHERN SAN PATRICIO
COUNTY.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

BB
Special weather statement, Sep 29, 3:58 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT FRI SEP 29 2006

TXZ234-292200-
VICTORIA-
358 PM CDT FRI SEP 29 2006

...STRONG THUNDERSTORMS WERE AFFECTING VICTORIA COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO 8
MILES NORTHEAST OF VICTORIA...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF PLACEDO TO 8 MILES NORTHEAST OF VICTORIA...MOVING NORTH
AT 5 MPH.

THESE STORMS WILL BE NEAR...
  BLOOMINGTON BY 425 PM CDT.
  6 MILES WEST OF TELFERNER BY 500 PM CDT.

PEOPLE IN EASTERN VICTORIA COUNTY...INCLUDING THE CITIES OF VICTORIA
AND BLOOMINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH 1 TO 3 INCH
RAINFALL AMOUNTS.

TE
Special weather statement, Sep 29, 5:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 PM CDT FRI SEP 29 2006

TXZ233-234-246-292300-
GOLIAD-REFUGIO-VICTORIA-
517 PM CDT FRI SEP 29 2006

...A FUNNEL CLOUD WAS SPOTTED OVER REFUGIO COUNTY...

AT 517 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD 10 MILES NORTH OF
REFUGIO.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

THIS STORM WAS MOVING SLOWLY NORTH AND WILL AFFECT PORTIONS OF
GOLIAD...REFUGIO AND VICTORIA COUNTIES.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:44 PM CDTSpecial Marine WarningCRP46 min
Sep 29, 5:23 PM CDTSevere Thunderstorm WarningCRPRefugio37 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.